Acquired kinking of the hair caused by acitretin.

Jennie T. Clarke, Harper Price, Shari Clarke, Rosalyn George, Jeffrey J. Miller

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

Alopecia, hypertrichosis, and hirsutism may be caused by a variety of medications. Drug-induced alterations in the texture or structure of the hair shaft, however, are much less common. We report a female patient who presented with acquired generalized kinking of the hair 6 months after the initiation of acitretin therapy for psoriasis. The hair change has persisted despite reductions in the dose of acitretin. To our knowledge, this is the first report of hair kinking induced by acitretin. It has been proposed that retinoid therapy may affect keratinization of the inner root sheath to cause this structural hair shaft change.

Original languageEnglish (US)
Pages (from-to)937-938
Number of pages2
JournalJournal of drugs in dermatology : JDD
Volume6
Issue number9
StatePublished - Jan 1 2007

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Dermatology

Cite this

Clarke, J. T., Price, H., Clarke, S., George, R., & Miller, J. J. (2007). Acquired kinking of the hair caused by acitretin. Journal of drugs in dermatology : JDD, 6(9), 937-938.